Language

Country:

Current language:
English
Current country:
Global
  •  
homeGlobalen
Please install a flash player

To view this video please download the latest flash player or download one of the videos below.

Antibiotic-associated diarrhea (AAD)

Chan Kokfai (50), China

To counter the common symptoms such as severe coughing and high fevers, doctors frequently prescribe the antibiotic Amoxicillin ? often resulting in diarrhea. The case of Chan Kokfai was not different. After being admitted to hospital, his already weak state was intensified by antibiotic-associated diarrhea, prompting him to stop the medication. When his cough returned and he was forced to go back on the antibiotics, his doctor advised him to take the probiotic Bioflor (Saccharomyces boulardii from Biocodex) alongside the Amoxicillin. After just two days his diarrhea cleared up completely. He was able to complete his course of antibiotics and finally, his cough was gone.

Dr. Li Ka Shing, Digestive Health Physician, Beijing, China

Dr Li Ka Shing specialises in the digestive system. Like most doctors, he has to use antibiotics very often in his practice to cure a wide range of diseases. However, he is concerned about the high risk of associated diarrhea, caused by the destruction of beneficial bacteria in the intestine when antibiotics are taken. Here, Dr Li Ka Shing explains how the yeast probiotic Saccharomyces boulardii from Biocodex enables the restoration of good bacteria and reduces the risk of antibiotic associated diarrhea (AAD) by over 60% when taken simultaneously with antibiotics.